I was wondering if the anti-anxiety medication Klonopin (Clonezapam) can help any with ADHD? I have been taking it a few days, and it seems to help somewhat with my attention span. My therapist tells me that helping the anxiety will help the attention. Klonopin tends to help with a lot of things, and I was wondering if it helped anyone with adhd/attention span? I'm going to give it a trial because it was prescribed to me anyway for my anxiety disorder. Any feedback would be appreciated.
Do yourself a favor and type in benzo withdrawal in your search engine; there are several websites, the first one from the U.K. is very good. Klonopin is a benzodiazepine..an addictive class of drugs that can cause dependancy, tolerance and lengthy withdrawal. You are lucky you have only taken it a few days.
But your doctor will say it's a good drug despite all the people who have ended up badly dealing with these meds.
No, it can also happen if NOT abused. This is a common misconception. I know many who only took prescribed doses who ended up dependant! Tolerance to the drugs effects can build up even after years of use..nobody knows when it will happen, but when it does, it will be hell's turn.
Some who do manage the same small doses for years find they become depressed...it is a known fact that benzodiazepines cause depression and dependancy. But the extent of this is not well known in the medical community, because of varing doses and potencies of benzos; also, other meds given with benzos may cover symptoms. And of course, since usually people who are prescribed these meds have an "original" condition, that condition will be forever "the cause" of any symptoms or conditions(even brand new ones)that pop up in the future.... even if that original condition is no longer relevant (like sleep problems after a horrible divorce).
I know a man who was given benzos for a back injury(Valium is a muscle relaxant). He took the dose doc told him to, then when his back was better, he decided to get off....this unleashed terrible anxiety and insomnia problems he had never experienced in his life....he was otherwise a healthy body-builder, and these symptoms lasted about a year for him!!! Lucky for him, a "original" anxiety condition could not be blamed in his case, or it would have been back on the pills for him!
Now, he is perfectly fine, but it shows a definate withdrawal syndrome attached to these drugs, even at doctor prescribed doses....however, usually these symptoms will be attributed to "original conditions" by most medical doctors.
Don't underestimate these drugs. Last time you were lucky.....many people in the group had dependancy issues happen only after the second or perhaps third time in life going on these meds. The first time, nothing happened to them, just like you.
So, just be careful; maybe re-read some of the personal stories on the website....only a small percentage of the people who became dependant actually abused...the rest just followed doctor's orders.
I understand that more people react badly to benzo's than benefit from them, but still I feel the need to defend my experience to an extent. I've seen both sides of the fence. I was on Xanax from age 20-25 and was never told to quit cold turkey so I experienced the worse kind of symptoms including seizures. I have now been on Ativan 2 mg per day for severe anxiety for 5 years... the need to increase the dosage has never come about, I have requested to be weened off of it properly twice now with no bad side effects. (I voluntarily wanted to stop the drug to see if my cognative behavior therapy was enough on it's own, and it was never quite enough for those "intense anxiety moments". I feel as that Ativan has been a life saver, but please understand that I appreciate the negative views as well. I think each persons chemistry handles the drug differently, some are more prone to addictions than others, etc. I strongly believe that each should be handled on a personal case-by-case basis and having a Doctor who really cares is the key.